Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

I might have a blood clot in my leg.

Hello I work in theatre and we have a resident doctor . I do not have health insurance and the resident doctor can see me for free. He is worried I might have a blood clot in my leg. He gave me some medicines that I have never heard of. My mother says that it is holistic medicine? I would just like to make sure what I am going to take will work because the medicine was $174. I have not opened it yet because I am poor and don t think I can afford this medicine but was imbarassed to say so at the time but I am seriously considering taking it back and going to another doctor. This is the medicine given to me. Magna Calm Resveratrol-50 Nattokinase Plus Gamma E Tocopherol Any advice would help I am just scared and can t afford any of this right now
Asked On : Wed, 19 May 2010
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  Anonymous's Response

A blood clot in your leg, also known as a DVT (deep vein thrombosis) can be a very serious diagnosis if not treated properly.  I would be curious to know if this particular MD did any diagnostic tests to accurately diagnose this such as a lower extremity ultrasound or at least measure the diameter of both of your legs and compare them.  Often times, if there is a DVT there is a difference in the diameter of your calf (the most common place for a DVT to form).  Another (less accurate) indicator is pain when you flex and extend your foot.  I have never heard of the medication that he prescribed for you so I do not know much about it.  What I do know is that if he highly suspects a DVT you should at the minimum have a lower extremity ultrasound done to confirm the diagnosis.  Once it is confirmed, medications such as coumadin (which is a blood thinner) is relatively inexpensive and you may only have to take it for a short amount of time.  This is a pretty serious medication in itself and should not be taken without a definate diagnosis.  If I were you, I would seek a second opinion before taking the medication prescribed, that way you would have confirmation one way or another regarding the potential of having a DVT.  Also, never be embarassed that you are unable to afford medications!  Tell your pharmacist and the prescribing doctor that your funds are tight..often times they have less expensive alternatives or generic medications that they can prescribe or substitute for you.  Good luck!

Answered: Thu, 27 May 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor